MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD ICON SERIES CPAP; BZD

FISHER & PAYKEL HEALTHCARE LTD ICON SERIES CPAP; BZD
Model Number ICONPBN
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint icon cpap humidifier is currently en route to fisher & paykel healthcare for evaluation.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in (b)(4) reported that an icon cpap humidifier had a broken power cord.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint icon cpap was returned to fisher & paykel healthcare (f&p) in new zealand and was visually inspected and tested.Results: visual inspection revealed that the outer sheath of the power cord had broken under the grommet area and the grommet was still intact.The inner insulation was exposed however no copper conductor wires were exposed.Conclusion: based on the investigation conducted, the power cord may have been subjected to prolonged bending causing the reported damage.During initial assembly of the icon cpap, all power cords are visually inspected for damage.Once the assembly process is completed, all icon cpap devices are visually inspected again before release for distribution.This suggests the damage occured after it had been distributed.The icon cpap is designed to the electrical safety standards, ul60601-1 and as/nzs 3200.1.The materials used in the thermoplastic components of the mains connector and the cases are flame retardant according to ul 60601-1 and as/nzs 3200.1.Our user instructions that accompany the icon cpap humidifier state the following: "only operate if the device, power cord and plug are dry and in good working order." "do not operate the device, water chamber or breathing tube if it is dropped, damaged or not working as intended.".
 
Event or Problem Description
A healthcare facility in canada reported that an icon cpap humidifier had a broken power cord.There was no patient involvement.

Brand Name
ICON SERIES CPAP
Common Device Name
BZD
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key10519225
Report Number9611451-2020-00764
Device Sequence Number3033156
Product Code BZD
UDI-Device Identifier09420012425034
UDI-Public(01)09420012425034(10)2100134391(11)170117
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K094040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberICONPBN
Device Catalogue NumberICONPBN
Device Lot Number2100134391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer10/11/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1